Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Is Viagra advisable for erectile dysfunction?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3832 Questions
Question
I have seen two general practitioners asking them about ED which I have noticed since about 8 months ago.38 yr old male.BMI 33.Blood pressure high within normal range.Cholesterol taken twice this year 5.5 then 5.4 so a little high. Both doctors informed me that at my age it is almost always psychological and just prescribed Viagra.The thing is I have weak or non existent morning erections and as far as I know that is not typical of psychological cause. I have not taken the viagra yet as I am nervous about possible side effects. Also the ED is general and not specific to being with a partner. My testosterone was tested and is normal. Is a physical cause being ruled out too quickly?What can the cause be and how should I go about investigating it?
Mon, 16 Apr 2018 in General Health
 
 
Answered by Dr. Ivo Ditah 57 minutes later
Brief Answer:
Try viagra and if it fails, then something else must be investigated!

Detailed Answer:
Hi,

Given the information you have provided, it is difficult to think of a possible physical cause. Hormones normal, No diabetes, No hypertension, no vascular issues, etc. I will strongly recommend you go with viagra. It takes a single erection to bring all back to normal. If this fails to help, only then will i ask that you see a urologist for further evaluation.

It is correct that early morning erections always make a difference in terms of thinking about psychological causes and others. However, it is not always the norm.

In all, try viagra. It is safer than most medications. Results will help us determine further actions.

I hope this helps. I wish you well. Feel free to follow up with me if need be.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor